Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 15, NWS Riverton, WY

April 30, 2011Johnson County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 30, 2011, 3:56 AM MDT for Johnson County, Wyoming. It was in force for 14 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 3:56 AM MDT (09:56 UTC)
Expired
Apr 30, 2011, 6:00 PM MDT
In force
14 hr
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:14 AM MDTNON-TSTM WND GST 622 N Buffalo, WY62 MPH WIND GUST AT 339 AM AND 414 AM AT BUFFALO AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS75 KRIW 300956
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
356 AM MDT SAT APR 30 2011

...HIGH WIND WARNING THROUGH EARLY AFTERNOON FOR NORTHEAST JOHNSON COUNTY
...

.A STRONG PRESSURE GRADIENT WILL RESULT IN STRONG NORTHWEST WINDS
ACROSS NORTHERN JOHNSON COUNTY THROUGH EARLY AFTERNOON.

WYZ010-302000-
/O.NEW.KRIW.HW.W.0015.110430T0956Z-110430T2000Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
356 AM MDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. 


* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN
  VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY
  THROUGH EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE
  THIS AFTERNOON AND EVENING. AREAS OF SNOW WILL OCCUR THROUGH
  ABOUT 6 AM...REDUCING THE VISIBILITY TO LESS THAN A MILE IN
  SPOTS. SNOWFALL ACCUMULATION IS EXPECTED TO BE AN INCH OR LESS.

* WIND...NORTHWEST WINDS BETWEEN 25 AND 45 MPH...WITH OCCASIONAL
  GUSTS AROUND 65 MPH. A GUST OF 62 MPH WAS RECORDED AT 339 AM AT
  THE BUFFALO AIRPORT.

* IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATE 25
  AND 90 WILL NEED TO BE READY FOR THESE VERY STRONG
  WINDS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

21
3 follow-up statements
999 
WWUS75 KRIW 301154
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
554 AM MDT SAT APR 30 2011

...HIGH WIND WARNING THROUGH 2 PM FOR NORTHEAST JOHNSON COUNTY...

.A VERY STRONG PRESSURE GRADIENT FROM A SURFACE LOW IN NORTHERN DAKOTA WILL
RESULT IN STRONG NORTHWEST WINDS ACROSS NORTHERN JOHNSON COUNTY
THROUGH EARLY AFTERNOON.

WYZ010-302000-
/O.CON.KRIW.HW.W.0015.000000T0000Z-110430T2000Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
554 AM MDT SAT APR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MDT THIS
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN
  VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY
  THROUGH EARLY AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE
  THIS AFTERNOON AND EVENING. 

* WIND...NORTHWEST WINDS BETWEEN 25 AND 45 MPH...WITH OCCASIONAL
  GUSTS AROUND 65 MPH. A GUST OF 62 MPH WAS RECORDED AT 339 AND 414 AM
  THIS MORNING AT THE BUFFALO AIRPORT.

* IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATE 25
  AND 90 WILL BE GREATLY IMPACTED BY THESE VERY STRONG WINDS
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A LIGHT DUSTING
  OF SNOW OCCURRED OVERNIGHT...WHICH COULD RESULT IN SLICK SPOTS
  ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

21
921 
WWUS75 KRIW 301858
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING THROUGH 6 PM FOR NORTHEAST JOHNSON COUNTY...

.A VERY STRONG PRESSURE GRADIENT FROM A SURFACE LOW IN NORTHERN
DAKOTA WILL RESULT IN STRONG NORTHWEST WINDS ACROSS NORTHERN
JOHNSON COUNTY UNTIL AROUND 6 PM MDT.

WYZ010-010000-
/O.EXT.KRIW.HW.W.0015.000000T0000Z-110501T0000Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
1258 PM MDT SAT APR 30 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT WILL RESULT IN
  VERY STRONG NORTHWEST WINDS ACROSS NORTHEAST JOHNSON COUNTY
  THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE
  THIS EVENING.

* WIND...NORTHWEST WINDS BETWEEN 35 AND 45 MPH...WITH OCCASIONAL
  GUSTS AROUND 65 MPH. 

* IMPACTS...TRAVELERS ON AREA ROADWAYS...INCLUDING INTERSTATES 25 
  AND 90 WILL BE GREATLY IMPACTED BY THESE VERY STRONG WINDS 
  ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. A LIGHT 
  DUSTING OF SNOW OCCURRED OVERNIGHT...WHICH COULD RESULT IN 
  SLICK SPOTS ON AREA ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
579 
WWUS75 KRIW 010010
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
610 PM MDT SAT APR 30 2011


WYZ010-010115-
/O.EXP.KRIW.HW.W.0015.000000T0000Z-110501T0000Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
610 PM MDT SAT APR 30 2011

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS DECREASED BELOW HIGH WIND THRESHOLDS LATE THIS
AFTERNOON...AND THIS DECREASING TREND IS EXPECTED THROUGH THE
EVENING...ESPECIALLY AFTER SUNSET.

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 30, 2:38 AM MDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 30, 2:38 AM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
238 AM MDT SAT APR 30 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

APPROACHING COLD FRONT CONTINUES TO SPREAD SHOWER ACTIVITY ACROSS
THE NORTHERN THIRD OF THE CWA THIS MORNING. SIGNIFICANT WIND
INCREASES NOTED WITH THE ARRIVAL AND PASSAGE OF THE
FRONT...ESPECIALLY AROUND BUFFALO AND GREYBULL WHERE WINDS ARE
CURRENTLY GUSTING BETWEEN 30 AND 35 KTS. THIS FRONT WILL CONTINUE TO
MOVE THROUGH THE STATE TODAY BRINGING SCATTERED SHOWERS TO MUCH OF
THE CWA. SHOWERS WILL PRIMARILY BE SNOWFALL OVERNIGHT...WITH A RAIN
AND SNOW MIX POSSIBLE IN THE CENTRAL BASINS DURING THE AFTERNOON
HOURS. INCREASED WIND...ESPECIALLY ACROSS THE NORTHEASTERN PORTION
OF THE STATE WILL PERSIST INTO THE AFTERNOON HOURS UNDER THE FAVORED
NORTHWEST FLOW. WIND OF 35 MPH WITH GUSTS TO AROUND 55 MPH WILL BE
POSSIBLE WITH THIS WIND SCENARIO.

SHOWER ACTIVITY WILL WEAKEN OVERNIGHT...WITH LINGERING SHOWERS
EXPECTED OVER THE WESTERN MOUNTAINS. ANOTHER SURGE OF MOISTURE
ASSOCIATED WITH THE MOVEMENT OF A DISTURBANCE THROUGH THE STATE WILL
GENERATE ADDITIONAL SHOWER ACTIVITY BY SUNDAY AFTERNOON. THESE
SHOWERS WILL WIND DOWN SUNDAY NIGHT AS A RIDGE OF HIGH PRESSURE
BEGINS TO BUILD INTO THE STATE.

THIS AREA OF HIGH PRESSURE WILL IMPACT THE STATE THROUGH MONDAY
AFTERNOON. CLEARING SKIES IN THE MORNING MAY PRODUCE SOME FOG IN
FAVORED LOCATIONS MONDAY MORNING. ANY FOG DEVELOPMENT SHOULD LIFT BY
THE LATE MORNING HOURS. EXPECT WARMING TEMPERATURES THROUGH THE
FORECAST PERIOD...WITH TEMPERATURES REACHING INTO THE UPPER 50S AND
LOW 60S FOR THE CENTRAL AND EASTERN BASINS.

ANOTHER TROUGH WILL ADVANCE TOWARD THE STATE MONDAY EVENING. THIS
SYSTEM MAY BEGIN TO BRING ANOTHER ROUND OF SHOWERS INTO WESTERN
WYOMING OVERNIGHT MONDAY.

.LONG TERM...TUESDAY THROUGH SATURDAY

A COUPLE OF SHORTWAVE TROUGHS ARE EXPECTED TO AFFECT THE REGION
TUESDAY AND WEDNESDAY...WITH THE SECOND SHORTWAVE TROUGH DIGGING A
BIT FARTHER SOUTH.  HOWEVER...MEDIUM RANGE MODELS ARE STILL
UNCERTAIN ON THE DETAILS...BUT BOTH APPEAR TO BE QUICK MOVING WITH
THE BEST CHANCE ACROSS THE NORTH. THE MAIN COLD FRONT IS EXPECTED TO
PUSH ACROSS THE AREA TUESDAY NIGHT...HOWEVER A SECONDARY COLD FRONT
WILL PROBABLY PUSH ACROSS THE AREA WEDNESDAY/WEDNESDAY NIGHT.
PRECIPITATION TYPE WILL BE TRICKY IN THE LOWER ELEVATIONS WITH
MAINLY RAIN TUESDAY...TRANSITIONING TO SNOW TUESDAY NIGHT/WEDNESDAY
AS 700MB TEMPS DROP TO 5-8 DEGREES BELOW ZERO CELSIUS.
HOWEVER...SOME AREAS COULD REMAIN RAIN...ESPECIALLY BELOW 5000 FEET.
HAVING SAID ALL THAT...IT DOES NOT APPEAR EITHER SYSTEM WILL PRODUCE
ENOUGH SNOW FOR ANY HIGHLIGHTS.

FLAT RIDGING WITH A WARMING TREND AND DRY CONDITIONS ARE EXPECTED
THURSDAY. ANOTHER SHORTWAVE TROUGH COULD AFFECT THE AREA FRIDAY
NIGHT/SATURDAY...ESPECIALLY IF THE 00Z ECMWF SOLUTION IS
CORRECT...WHILE THE 00Z GFS IS MUCH LESS AMPLIFIED WITH THIS SYSTEM
WITH MAINLY WESTERLY FLOW OVER THE AREA. EITHER WAY...THE BEST CHANCE
WILL BE OVER THE WEST/NORTHWEST...BUT WILL KEEP POPS MAINLY ON THE
LOW SIDE FOR NOW.

SEASONAL TEMPERATURES ARE EXPECTED TUESDAY...WITH BELOW AVERAGE
TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY IN WAKE OF A COLD FRONT
TUESDAY NIGHT.  TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY
ABOVE AVERAGE FRIDAY AND SATURDAY.
A COUPLE OF SHORTWAVE TROUGHS ARE EXPECTED TO AFFECT THE REGION
TUESDAY AND WEDNESDAY...WITH THE SECOND SHORTWAVE TROUGH DIGGING A
BIT FARTHER SOUTH.  HOWEVER...MEDIUM RANGE MODELS ARE STILL
UNCERTAIN ON THE DETAILS...BUT BOTH APPEAR TO BE QUICK MOVING WITH
THE BEST CHANCE ACROSS THE NORTH. THE MAIN COLD FRONT IS EXPECTED TO
PUSH ACROSS THE AREA TUESDAY NIGHT...HOWEVER A SECONDARY COLD FRONT
WILL PROBABLY PUSH ACROSS THE AREA WEDNESDAY/WEDNESDAY NIGHT.
PRECIPITATION TYPE WILL BE TRICKY IN THE LOWER ELEVATIONS WITH
MAINLY RAIN TUESDAY...TRANSITIONING TO SNOW TUESDAY NIGHT/WEDNESDAY
AS 700MB TEMPS DROP TO 5-8 DEGREES BELOW ZERO CELSIUS.
HOWEVER...SOME AREAS COULD REMAIN RAIN...ESPECIALLY BELOW 5000 FEET.
HAVING SAID ALL THAT...IT DOES NOT APPEAR EITHER SYSTEM WILL PRODUCE
ENOUGH SNOW FOR ANY HIGHLIGHTS.

FLAT RIDGING WITH A WARMING TREND AND DRY CONDITIONS ARE EXPECTED
THURSDAY. ANOTHER SHORTWAVE TROUGH COULD AFFECT THE AREA FRIDAY
NIGHT/SATURDAY...ESPECIALLY IF THE 00Z ECMWF SOLUTION IS
CORRECT...WHILE THE 00Z GFS IS MUCH LESS AMPLIFIED WITH THIS SYSTEM
WITH MAINLY WESTERLY FLOW OVER THE AREA. EITHER WAY...THE BEST CHANCE
WILL BE OVER THE WEST/NORTHWEST...BUT WILL KEEP POPS MAINLY ON THE
LOW SIDE FOR NOW.

SEASONAL TEMPERATURES ARE EXPECTED TUESDAY...WITH BELOW AVERAGE
TEMPERATURES EXPECTED WEDNESDAY AND THURSDAY IN WAKE OF A COLD FRONT
TUESDAY NIGHT.  TEMPERATURES ARE EXPECTED TO BE SEASONAL TO SLIGHTLY
ABOVE AVERAGE FRIDAY AND SATURDAY.

&&

.AVIATION...

A COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS CENTRAL WYOMING THIS
MORNING.  A BAND OF SNOW SHOWERS ALONG WITH ABOUT 2-3 HOUR PERIOD OF
MVFR/IFR CONDITIONS WILL ACCOMPANY THE FRONT EAST OF THE
DIVIDE...WITH THIS BAND NEAR A VCNTY KLND-KRIW-KCPR LINE 12Z-15Z.
AREAS OF STRONG NORTH WIND AND IMPROVING SKY CONDITIONS WILL FOLLOW
BEHIND THE FRONTAL BAND OF SNOW SHOWERS...THE STRONGEST WINDS
EXPECTED VCNTY AND NORTH OF A KGEY-KBYG LINE.  SCATTERED SNOW
SHOWERS WILL BEGIN TO FILL IN WITH AFTERNOON HEATING WITH SOME MORE
ORGANIZED BANDS LIKELY PERSISTING VCNTY KRKS IN THE AFTERNOON.  SNOW
SHOWERS WILL DISSIPATE WITH SUNSET THIS EVENING WITH CLEARING SKIES
AND PATCHY FZFG OVERNIGHT.

&&

.FIRE WEATHER...

A COLD FRONT MOVING SOUTH THROUGH WYOMING WILL KEEP SHOWER ACTIVITY
ACROSS THE FORECAST PERIOD TODAY. ADDITIONALLY...PASSAGE OF THIS
FRONT WILL RESULT IN INCREASED NORTHWESTERLY WIND...ESPECIALLY
ACROSS NORTHEASTERN WYOMING. WIND GUSTING TO 45KTS WILL BE POSSIBLE
THIS AFTERNOON ACROSS NORTHERN JOHNSON COUNTY. WIND AND SHOWER
ACTIVITY WILL WEAKEN OVERNIGHT...THOUGH LINGERING SHOWERS WILL
REMAIN OVER THE WESTERN MOUNTAINS. ANOTHER DISTURBANCE WILL IMPACT
THE STATE SUNDAY AFTERNOON BRINGING ANOTHER ROUND OF SHOWER
ACTIVITY. AN AREA OF HIGH PRESSURE WILL THEN MOVE INTO THE STATE
MONDAY...BRINGING LIGHT WIND AND GENERALLY DRY CONDITIONS THROUGH
THE AFTERNOON. THE NEXT TROUGH LINES UP TO IMPACT WESTERN WYOMING
LATE MONDAY EVENING...POTENTIALLY BRINGING ADDITIONAL SHOWERS TO THE
AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Apr 29, 5:00 AM MDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT FRI APR 29 2011

WYZ001>020-022>030-301100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT FRI APR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
SNOWFALL WILL CONTINUE TO IMPACT THE WESTERN MOUNTAINS AND VALLEYS
TODAY AND TONIGHT...RESULTING IN ANOTHER 2 TO 4 INCHES OVER THE
HIGHER ELEVATIONS WITH LOCALLY HIGHER AMOUNTS POSSIBLE BY EARLY
SATURDAY MORNING. THIS ADDITIONAL SNOWFALL MAY MAKE MOUNTAINS PASSES
SLICK WITH SNOWFALL WHICH MAY IMPACT TRAVEL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 29, 10:09 PM MDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1009 PM MDT FRI APR 29 2011

WYZ008>010-300700-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
NORTHEAST JOHNSON COUNTY-
1009 PM MDT FRI APR 29 2011

...STRONG NORTH WIND WITH SNOWFALL AFTER MIDNIGHT...

A COLD FRONT WILL PUSH ACROSS NORTHEAST JOHNSON COUNTY AND THE BIG
HORN MOUNTAINS AFTER MIDNIGHT.  A QUICK SHOT OF SNOWFALL WILL
FOLLOW THE FRONT WITH 1 TO 2 INCHES EXPECTED ACROSS THE LOWER
ELEVATIONS AND 2 TO 5 INCHES IN THE BIG HORN MOUNTAINS.  NORTH
WINDS WILL STRENGTHEN THROUGH EARLY SATURDAY MORNING WITH NORTH WINDS
AT 25 TO 35 MPH WITH GUSTS NEAR 55 MPH EXPECTED IN THE BUFFALO AREA
AND ACROSS INTERSTATE 90 BY SUNRISE SATURDAY.  THESE WINDS WILL
CONTINUE THROUGH THE MORNING AND GRADUALLY SUBSIDE SATURDAY
AFTERNOON AND EVENING.

AEM
Special weather statement, Apr 30, 12:31 AM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1231 AM MDT SAT APR 30 2011

WYZ008>010-300930-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
NORTHEAST JOHNSON COUNTY-
1231 AM MDT SAT APR 30 2011

...STRONG NORTH WIND WITH SNOWFALL LATE TONIGHT...

A COLD FRONT WILL PUSH ACROSS NORTHEAST JOHNSON COUNTY AND THE BIG
HORN MOUNTAINS LATE TONIGHT.  A QUICK SHOT OF SNOWFALL WILL
FOLLOW THE FRONT WITH AN INCH OR TWO OF SNOW POSSIBLE ACROSS THE
LOWER ELEVATIONS...AND 2 TO 5 INCHES IN THE BIGHORN MOUNTAINS. THE
HEAVIEST SNOWFALL IS EXPECTED TO AFFECT THE BUFFALO AREA BETWEEN 2 AM
AND 4 AM. VISIBILITY IN THE HEAVIER SNOW WILL BE A HALF A MILE OR
LESS. NORTH WINDS WILL STRENGTHEN EARLY THIS MORNING...WITH NORTH
WINDS BETWEEN 25 AND 40 MPH...WITH GUSTS NEAR 55 MPH EXPECTED IN THE
BUFFALO AREA...AND ACROSS INTERSTATE 90 BY SUNRISE THIS MORNING.
THESE STRONG WINDS WILL CONTINUE THROUGH THE MORNING AND GRADUALLY
SUBSIDE LATE THIS AFTERNOON AND EVENING.

WYZ003-004-300930-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
1231 AM MDT SAT APR 30 2011

...STRONG NORTH WIND WITH SNOWFALL LATE TONIGHT...

A COLD FRONT WILL PUSH SOUTH ACROSS THE BIG HORN BASIN LATE
TONIGHT. A QUICK SHOT OF SNOWFALL WILL FOLLOW THE FRONT...WITH AN
INCH OR TWO OF SNOWFALL POSSIBLE. VISIBILITY IN THE HEAVIER SNOW
WILL BE A HALF A MILE OR LESS. MOST OF THE SNOW IS EXPECTED TO EXIT
THE BIG HORN BASIN BY 6 AM.  IN ADDITION...STRONG NORTHERLY WINDS ARE
EXPECTED TO DEVELOP WITH NORTH WINDS BETWEEN 25 AND 35 MPH...WITH A
FEW GUSTS AROUND 55 MPH POSSIBLE. THESE STRONG WINDS WILL CONTINUE
THROUGH THIS MORNING...BEGINNING TO WEAKEN THIS AFTERNOON AND
ESPECIALLY THIS EVENING.

21
Special weather statement, Apr 30, 3:17 AM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 AM MDT SAT APR 30 2011

WYZ008>011-301200-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
317 AM MDT SAT APR 30 2011

...STRONG NORTH WIND WITH SNOWFALL EARLY THIS MORNING...

STRONG NORTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH OCCASIONAL GUSTS
AROUND 55 MPH WILL OCCUR TODAY ACROSS NORTHERN JOHNSON COUNTY.
OCCASIONAL SNOWFALL IS EXPECTED THROUGH ABOUT 6 AM. SNOWFALL
ACCUMULATION WILL GENERALLY BE AN INCH OR LESS IN THE LOWER
ELEVATIONS...WITH 2 TO 4 INCHES IN THE BIGHORN MOUNTAINS. THE STRONG
WIND COMBINED WITH THE SNOWFALL WILL REDUCE THE VISIBILITY TO LESS
THAN A HALF A MILE AT TIMES. THE STRONG WINDS ARE EXPECTED TO
GRADUALLY SUBSIDE LATE THIS AFTERNOON AND EVENING.

WYZ003>006-301200-
CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
317 AM MDT SAT APR 30 2011

...STRONG NORTH WIND WITH SNOWFALL EARLY THIS MORNING...

STRONG NORTHERLY WINDS BETWEEN 25 AND 40 MPH...WITH OCCASIONAL GUSTS
AROUND 55 MPH...WILL OCCUR ACROSS PORTIONS OF THE BIG HORN BASIN
TODAY. OCCASIONAL SNOWFALL IS EXPECTED THROUGH ABOUT 6 AM.
SNOWFALL ACCUMULATION WILL GENERALLY BE AN INCH OR LESS IN THE LOWER
ELEVATIONS...WITH 2 TO 4 INCHES IN THE BIGHORN MOUNTAINS. THE STRONG
WIND COMBINED WITH THE SNOWFALL WILL REDUCE THE VISIBILITY TO LESS
THAN A HALF A MILE AT TIMES. THE STRONG WINDS ARE EXPECTED TO
GRADUALLY SUBSIDE THIS AFTERNOON AND EVENING.

21

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.